MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE; INTERVERTEBRAL BODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE; INTERVERTEBRAL BODY FUSION DEVICE
Model Number FHPACT0923H
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 5/3/2024, it was reported to accelus that during a case, a flarehawk 9 cage was implanted but migrated to anterior of vertebral body (vb) during bone graft packing stage.The cage had to be removed and replaced with another resulting in a 180 min (3 hour) delay.The procedure was completed with another of the same device and no other patient harm or impact was reported.The event happened intra-op.It was reported that the surgical technique for the product was utilized and the information provided indicated that the implant was deployed correctly.The event occurred during the bone graft packing stage where the implant construct was repositioned.There is potential for user error to lead to this event if the implant was not sized properly by the user or if during the bone graft packing excessive force is applied.No other harms besides the 3 hour surgical delay were reported, however the implant construct migrating out of the vertebral body could cause a serious injury if it were to recur.The mdr submission shall be updated pending completion of the complaint investigation.
 
Additional Manufacturer Narrative
Based on the information provided and the engineering analysis.The failure reported was confirmed.The returned part was inspected and based on the investigation results, it's most likely that excessive force caused the damage to the shim and the implant to move anteriorly, therefore the root cause for this would be user error.Based on the dhr review, there was no evidence to suggest that manufacturing issues caused or contributed to the reported issue.No further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
lauren kamer
354 hiatt drive
palm beach gardens, FL 33418
5615293861
MDR Report Key19441908
Report Number3012797630-2024-00007
Device Sequence Number18175024
Product Code MAX
UDI-Device Identifier00818613021264
UDI-Public(01)00818613021264(10)06230011
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K182114
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHPACT0923H
Device Catalogue NumberFHPACT0923H
Device Lot Number06230011
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/01/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FHPAS10023X
Patient Age71 YR
Patient SexFemale
Patient RaceAsian